Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 93, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 9, 2004, 2:06 AM CST for Franklin County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2004, 2:06 AM CST (08:06 UTC)
- Expired
- Dec 9, 2004, 5:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 090806 FFWJAN MSC037-091100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 206 AM CST THU DEC 9 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 500 AM CST * AT 206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS FRANKLIN COUNTY. RAINFALL RATES AROUND 1.5 INCHES PER HOUR ARE EXPECTED FOR THE NEXT COUPLE OF HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCALL CREEK...HAMBURG AND ROXIE. ADDITIONAL RAINFALL AMOUNTS OF 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3136 9114 3137 9065 3161 9065 3161 9115 $$ CRAVEN
2 follow-up statements
000 WGUS74 KJAN 090946 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 AM CST THU DEC 9 2004 MSC037-091100- FRANKLIN MS- 343 AM CST THU DEC 9 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR FRANKLIN COUNTY... AT 337 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA. HOWEVER... LINGERING SHOWERS WITH PERHAPS ANOTHER QUARTER INCH OF RAIN ARE ANTICIPATED. RUNOFF FROM EARLIER HEAVY RAINS SHOULD PERSIST. DOPPLER RADAR INDICATED THAT 1 TO 2 INCHES OF RAIN FELL OVER THE EASTERN PORTION OF FRANKLIN COUNTY IN THE PAST COUPLE OF HOURS. STORM TOTALS OVERNIGHT IN THE EXTREME SOUTHEAST PART OF THE COUNTY ABOUT 7 MILES SOUTHEAST OF MCCALL CREEK HAVE LIKELY EXCEEDED 3 INCHES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCALL CREEK...HAMBURG AND ROXIE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3136 9114 3137 9065 3161 9065 3161 9115 $$ CRAVEN
000 WGUS74 KJAN 091100 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 459 AM CST THU DEC 9 2004 MSC037-091115- FRANKLIN MS- 459 AM CST THU DEC 9 2004 ...A FLASH FLOOD WARNING WILL EXPIRE AT 500 AM CST FOR FRANKLIN COUNTY... AT 456 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINS MAY CONTINUE FOR A FEW HOURS...ESPECIALLY IN SOUTHEAST PORTIONS OF THE COUNTY. DOPPLER RADAR ESTIMATES INDICATE THAT 3 TO 5 INCHES OF RAIN FELL OVERNIGHT IN THE SOUTHEAST PART OF FRANKLIN COUNTY. LAT...LON 3136 9114 3137 9065 3161 9065 3161 9115 $$ JPC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 10:10 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 8, 10:10 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CST TUE DEC 8 2004 .DISCUSSION... MUCH TO TALK ABOUT THIS EVENING. ROUND ONE OF RAINFALL IS MAKING ITS WAY INTO EAST CENTRAL MISSISSIPPI THIS HOUR. THIS FEATURED A NARROW BAND OF ONE TO TWO INCH RAINFALL FROM EASTERN FRANKLIN COUNTY THROUGH LINCOLN AND SIMPSON EARLIER THIS EVENING. SIMILAR ACCUMULATIONS WILL OCCUR FARTHER NORTHEAST IN SCOTT...NEWTON... NESHOBA AND KEMPER COUNTIES. THIS AREA OF RAIN WILL CONTINUE A NORTHEASTWARD TREK. ROUND TWO IS QUICKLY MOVING NORTHEASTWARD OUT OF SW LA...ENTERING MY EAST CENTRAL LA PARISHES AT THIS TIME. 03Z SFC ANALYSIS HAS TEMPERATURES IN THE UPPER 50S NORTH TO LOWER 60S SOUTH. DEWPOINTS HAVE BEEN SLOWLY RISING AS THE SFC FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION. THE SFC WARM FRONT IS STILL TO MY SOUTH...HOWEVER IT IS KNOCKING ON THE DOOR OF MY SOUTHERN TIER OF ZONES. THE LOWEST DEWPOINTS ARE CONFINED TO MY FAR NORTH...IN THE LOWER 50S...OTHERWISE UPPER 50S TO LOWER 60S DEWPOINTS HAVE BEEN OBSERVED ELSEWHERE. WITH SOUTHERLY FLOW STAKING CLAIM TO THE REGION...TEMPS HAVE LIKELY ALREADY REACHED THEIR LOW POINT. TO BOOT...MID TO UPPER 60S DEWPOINTS ARE POISED TO MOVE INTO THE SOUTHERN HALF OF THE CWA UPON THE PASSAGE OF THE WARM FRONT AFTER MIDNIGHT. AS PREVIOUS DISCUSSION MENTIONED...AND CURRENT PROFILER DATA CONFIRMS...LLJ IS INCREASING IN INTENSITY AND REGION IS POISED TO BECOME POSITIONED IN THE RIGHT ENTRANCE REGION OF THE ULJ. 00Z UPPER AIR ANALYSES AND RUC CONTINUE TO INDICATE EXCELLENT DEEP LAYER SHEAR NEAR 60KTS...WHILE LOW LEVEL SHEAR IS A TOUCH LOW AT 20KTS. AREAS NORTH OF THE AFOREMENTIONED WARM FRONT SHOULD CONTINUE TO EXPERIENCE EXCELLENT ISENTROPIC UPGLIDE AND EXPANDING RAINFALL COVERAGE. WITH SHOWALTER INDEX VALUES WEAKLY NEGATIVE...AND LIS FROM 700MB AROUND -1C TO -2C...ELEVATED THUNDERSTORMS WILL BE LIKELY. ONCE THE WARM FRONT MOVES INTO MY SOUTHERN ZONES DURING THE EARLY MORNING HOURS...AND THE UPPER LEVEL DISTURBANCE SHIFTS EASTWARD OUT OF TEXAS...STORMS ARE EXPECTED TO BECOME MORE SURFACE BASED. SFC AND MU CAPE VALUES WILL INCREASE TO BETWEEN 500 AND 1000J/KG IN THE PRESENCE OF -2 LIS. ISO TO SCT SEVERE STORMS WILL BE POSSIBLE...BEGINNING IN MY SOUTHWEST ZONES AFTER MIDNIGHT AND SPREADING NORTHEASTWARD THEREAFTER. DAMAGING WIND GUSTS ARE THE PRIMARY RISK...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. PREVIOUS PACKAGE HANDLES SENSIBLE WEATHER WELL AND ONLY MINOR TWEAKS ARE NEEDED TO THE GOING FORECAST. TEMPS LOOK LIKE THEY HAVE GONE AS LOW AS THEY WILL GO. WITH DEWPOINTS ON A SLOW STEADY RISE ACROSS THE AREA...HAVE ACCOUNTED FOR STEADY OR SLOWLY RISING TEMPERATURES DURING THE EARLY MORNING HOURS AND WENT AHEAD AN INCREASED LOWS TO AROUND 55 IN MY NORTHERN TIER OF ZONES. MOST OF THE RAINFALL WILL AFFECT THE NORTHWEST 2/3RDS OF THE CWFA DURING THE NEXT FEW HOURS...HOWEVER AM STILL EXPECTING A EASTWARD SHIFT TO THE RAINFALL AFTER 2 OR 3AM. && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY MSZ018-019-025>066-072>074. .LA...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY LAZ007>009-015-016-023>026. .AR...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ARZ074-075. && GAGAN
Hazardous weather outlook, Dec 8, 1:28 PM CST, 12 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091928- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 128 PM CST WED DEC 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... AN AREA OF LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA. GIVEN SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND WIND SHEAR...SEVERE THUNDERSTORM ACTIVITY IS EXPECTED FROM AROUND MIDNIGHT THROUGH MID DAY THURSDAY. THE MAIN SEVERE CONCERNS WITH THIS SYSTEM WILL BE FOR SEVERE THUNDERSTORM WIND GUSTS AND TORNADOES. A FEW REPORTS OF HAIL CANNOT BE RULED OUT EITHER. AS IT STANDS NOW...THE CONVECTIVE ACTIVITY SHOULD BEGIN ACROSS THE EASTERN PARISHES AND ACROSS THE SOUTHWESTERN COUNTIES OF MISSISSIPPI AROUND MIDNIGHT AND THEN SPREAD NORTH EASTWARD AS A COLD FRONT DEVELOPS OVER LOUISIANA AND MOVES EAST. BY MID DAY THURSDAY...THE SYSTEM SHOULD MOVE OUT OF THE AREA AND INTO ALABAMA. ...FLOODING... IN ADDITION TO THE SEVERE THUNDERSTORM AND TORNADO CONCERNS...FLOODING IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE SATURATED SOIL CONDITIONS AND HIGH RIVER AND STREAM LEVELS WILL ALLOW FOR FLOODING CONDITIONS TO DEVELOP RATHER EASILY UNDER ANY STRONG TO SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT AND THURSDAY MORNING...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 9, 1:30 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
12/09/2004 WARREN MS EMERGENCY MNGR
HEAVY RAINFALL CAUSED SEVERAL STREETS TO FLOOD.
&&
ALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:54 PM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Dec 8, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Dec 9, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Dec 9, 12:40 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Dec 9, 12:49 AM CST | Flash Flood Warning | JAN | Warren | 3 hr |
| Dec 9, 2:22 AM CST | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Dec 9, 2:27 AM CST | Flash Flood Warning | JAN | Rankin | 4 hr |
| Dec 9, 2:44 AM CST | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 4 hr |
| Dec 9, 3:28 AM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Dec 9, 3:29 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| Dec 9, 3:40 AM CST | Flash Flood Warning | JAN | Madison | 80 min |
| Dec 9, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 9, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Dec 9, 4:02 AM CST | Tornado Warning | JAN | Smith | 28 min |
| Dec 9, 4:10 AM CST | Flash Flood Warning | JAN | Kemper, Neshoba, Newton | 3 hr |
| Dec 9, 4:25 AM CST | Tornado Warning | JAN | Newton, Scott | 50 min |
| Dec 9, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Dec 9, 4:39 AM CST | Severe Thunderstorm Warning | JAN | Covington | 36 min |
| Dec 9, 4:58 AM CST | Tornado Warning | JAN | Jasper | 47 min |
| Dec 9, 5:05 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Dec 9, 5:19 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Dec 9, 5:53 AM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Dec 9, 6:20 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 40 min |
| Dec 9, 6:34 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.